Georgia, 2019Damaging Wind in Georgia, June 10, 2019
June 10, 2019 · NWS JAX · 1 event in 1 county or zone
Very moist environment with precipitable water (PWAT) values at 2 inches was over the region with an upper level trough axis just upstream. Prevailing SW steering prevailed with sea breezes storms producing strong gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very moist environment with precipitable water (PWAT) values at 2 inches was over the region with an upper level trough axis just upstream. Prevailing SW steering prevailed with sea breezes storms producing strong gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:27 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 10, 1:27 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
227 PM EDT Mon Jun 10 2019
.NEAR TERM .../thru Tuesday/...
North-south oriented upper trough axis over our area Today
will become more northeast-southwest oriented Tuesday. Moist,
moderately unstable environment will remain in place over the
area.
Radar trends show increasing precipitation coverage across
se GA and the JAX/SGJ areas...which should continue with
merging boundaries. Will continue to see scattered to numerous
showers/t-storms through the afternoon across forecast area.
Guidance suggests minimal activity Tonight across ne FL, with a
gradual decrease in coverage se GA, and will show this evolution
in hourly POP/weather grids. Current low temperature forecast
Tonight looks fine.
Tuesday shows an interesting meso-scale setup, with northeast-
southwest ariented upper trough above northeast-southwest
oriended surface trough over se-sctrl GA. As shown on model
guidance, best coverage of showers/t-storms Tuesday afternoon
should be along surface trough across our northern counties.
Slow storm motion expected with weak flow aloft...could see a
few inches of rain from the most persisitent storms. Further S,
still expecting good coverage of showers/t-storms especially in
the afternoon in high precipitable water environment. High
temperatures may be kept down in mid-upper 80s across se GA...
with values around 90 further south.
.SHORT TERM.../Tuesday Night thru Wednesday night/...
Weak upper troughing aloft replaced by general southwest flow
aloft ahead of central U.S. upper trough...with weak waves within
the flow. GFS/ECM both suggest scattered to numerous showers/
t-storms Wednesday. Near normal temperatures are expected.
.LONG TERM.../Thursday thru Sunday/...
Strong upper trough swings east across eastern U.S. Thursday, with
drier air spreading across our area...with precipitation chances
pushed mostly south of our area Thursday and Friday...maintained
low chance POPs across our southern counties. Rain chances return
across forecast area over the weekend as weak W to SW flow aloft
returns along with deeper moisture. Near noraml temperatures
expected during this period.
&&
.AVIATION...Generally VFR conditions, except locally lower CIGs
and gusty winds in scattered SHRA/TSRA this afternoon.
&&
.MARINE...Surface trough will remain west of the waters through
Wednesday, then sweep across the waters Thursday night, with high
pressure building to the north by the weekend. Scattered to
numerous showers and thunderstorms will be east of, and will
accompany, the surface trough.
Rip Currents: Low risk expected Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 86 70 83 / 60 80 60 70
SSI 76 86 76 83 / 30 80 60 70
JAX 73 91 73 87 / 20 60 50 60
SGJ 73 88 74 86 / 20 60 20 50
GNV 73 90 72 85 / 20 60 20 60
OCF 72 90 72 86 / 20 60 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Wolf/Kennedy/Bricker
In the hours before
Special weather statement, Jun 10, 1:23 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT Mon Jun 10 2019
FLZ024-025-124-125-101915-
Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
223 PM EDT Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...
* At 223 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Arlington, moving northeast at
15 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Jacksonville, Fernandina Beach, Jacksonville International Arpt,
Arlington, Yulee, Neptune Beach, San Pablo, Craig Field, Little
Talbot Island and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3027 8170 3056 8181 3072 8146 3071 8145
3072 8145 3074 8142 3073 8142 3058 8140
3058 8139 3029 8136
TIME...MOT...LOC 1823Z 240DEG 15KT 3033 8162
NELSONLocal storm report, Jun 10, 1:31 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
231 PM EDT MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST N JACKSONVILLE INTL ARP 30.48N 81.71W
06/10/2019 M48 MPH Duval FL ASOS
JACKSONVILLE INTERNATIONAL AIRPORT SITE MEASURED A PEAK
WIND GUST OF 48 MPH.
&&
RBRICKERLocal storm report, Jun 10, 2:31 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
331 PM EDT MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 10 SE MOSS BLUFF 28.99N 81.75W
06/09/2019 Marion FL PARK/FOREST SRVC
REPORT FROM JUNE 9TH...NATIONAL PARK SERVICE REPORTED
SEVERAL TREES BLOWN DOWN ACROSS THE OCALA NATIONAL FOREST
FROM A SEVERE STORM YESTERDAY AFTERNOON. THE TIME OF
DAMAGE WAS BASED ON RADAR DATA.
&&
AENYEDILocal storm report, Jun 10, 2:33 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
333 PM EDT MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
06/10/2019 M41 MPH AMZ452 FL MESONET
WEATHERFLOW SITE AT HUGUENOT PARK MEASURED A PEAK WIND
GUST OF 41 MPH.
&&
RBRICKERSpecial weather statement, Jun 10, 2:34 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
334 PM EDT Mon Jun 10 2019
GAZ136-153-154-165-166-102015-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
Wayne GA-
334 PM EDT Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMDEN...GLYNN AND EAST
CENTRAL WAYNE COUNTIES UNTIL 415 PM EDT...
* At 334 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles east of Waverly, or 9 miles
southwest of Brunswick, moving northeast at 25 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
Estates, Thalmann, Sea Island, Everett, Jekyll Island and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3118 8125 3110 8137 3092 8140 3084 8176
3153 8167 3152 8165 3149 8164 3148 8162
3145 8163 3140 8158 3133 8147 3133 8144
3129 8141 3128 8138 3129 8139 3129 8138
3130 8137 3131 8134 3128 8132 3128 8123
TIME...MOT...LOC 1934Z 220DEG 23KT 3107 8160
NELSONSpecial weather statement, Jun 10, 2:52 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Mon Jun 10 2019
FLZ024-025-124-125-GAZ165-166-102045-
Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
Inland Camden GA-Coastal Camden GA-
352 PM EDT Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NASSAU...NORTH CENTRAL
DUVAL AND SOUTHWESTERN CAMDEN COUNTIES UNTIL 445 PM EDT...
* At 352 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Callahan, moving northeast at
20 mph.
* Small hail and wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Kingsland, Callahan, Jacksonville International Arpt, Ratliff,
Kings Ferry and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3044 8192 3082 8187 3087 8162 3050 8162
TIME...MOT...LOC 1952Z 233DEG 17KT 3056 8183
NELSON
Thunderstorm Wind, Camden
- When
- June 10, 3:14 PM EST
- Where
- Camden County, 0.59 mi W of Scarlet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.930, -81.760
A few trees were blown down near Old Jefferson Highway and State Road 110. The time of damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, June 10 to 11, 20193 deaths · 1 injured · $5,000 · 8 events
- Flood in South Carolina, June 10, 2019$25,000 · 1 event
- Flooding and Damaging Wind in Texas, June 10, 2019$15,000 · 61 kt wind · 3 events
- Excessive Heat in California, June 10 to 12, 201911 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 10, 20196 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 10, 20195 events
- Strong Wind in Wisconsin, June 10, 2019$8,000 · 5 events
- Flash Flooding in Virginia, June 10 to 11, 20195 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 10, 20192 events
- Waterspouts in Gulf of Mexico, June 10, 20192 events
- Damaging Wind in Arizona, June 10, 2019$3,000 · 1 event
- Flood in Arkansas, June 10 to 11, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819520.